Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


On maximal rearrangement inequalities for the Fourier transform

Authors: W. B. Jurkat and G. Sampson
Journal: Trans. Amer. Math. Soc. 282 (1984), 625-643
MSC: Primary 42B10; Secondary 26D15
MathSciNet review: 732111
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose that $ w$ is a measurable function on $ {{\mathbf{R}}^n}$ and denote by $ W = {w^ \ast }$ the decreasing rearrangement of $ \left\vert w \right\vert$ (provided that it exists). We show that the $ n$-dimensional Fourier transform $ \hat f$ satisfies (1)

$\displaystyle {\left\Vert {w\hat f} \right\Vert _q} \leqslant {\left\Vert {W{{(... ...t)\int_0^{1/t} {{f^ \ast }} } \right\Vert\quad (C\ {\text{absolute constant}}),$

if $ 1 < q < \infty $ and $ {t^{2/q - 1}}W(t) \searrow $ for $ t > 0$. We also show that (2)

$\displaystyle {\left\Vert {w\hat f} \right\Vert _q} \geqslant {c_{n,q}}{\left\V... ...\vert x \right\vert} {f(y)} dy} \right\Vert _q}\quad (f\ {\text{nonnegative),}}$

if $ 1 < q < \infty $ and $ w$ is nonnegative and symmetrically decreasing. Inequality (2) implies that (1) is maximal in the sense that the left side reaches the right side if $ f$ is nonnegative and symmetrically decreasing. Hence, (1) implies all other possible estimates in terms of $ W$ and $ {f^ \ast }$. The cases $ q \ne 2$ of (1) can be derived from the case $ q = 2$ (and same $ f$) by a convexity principle which does not involve interpolation. The analogue of (1) for Fourier series is due to H. L. Montgomery if $ q \geqslant 2$ (then the extra condition on $ W$ is automatically satisfied).

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 42B10, 26D15

Retrieve articles in all journals with MSC: 42B10, 26D15

Additional Information

PII: S 0002-9947(1984)0732111-0
Article copyright: © Copyright 1984 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia